EconPapers    
Economics at your fingertips  
 

Asymptotic Distributions of the Least Squares Estimator for Diffusion Processes

Qiankun Zhou and Jun Yu

No 20-2010, Working Papers from Singapore Management University, School of Economics

Abstract: The asymptotic distributions of the least squares estimator of the mean reversion parameter (κ) are developed in a general class of diffusion models under three sampling schemes, namely, longspan, in-fill and the combination of long-span and in-fill. The models have an affine structure in the drift function, but allow for nonlinearity in the diffusion function. The limiting distributions are quite different under the alternative sampling schemes. In particular, the in-fill limiting distribution is non-standard and depends on the initial condition and the time span whereas the other two are Gaussian. Moreover, while the other two distributions are discontinuous at κ = 0, the in-fill distribution is continuous in κ. This property provides an answer to the Bayesian criticism to the unit root asymptotics. Monte Carlo simulations suggest that the in-fill asymptotic distribution provides a more accurate approximation to the finite sample distribution than the other two distributions in empirically realistic settings. The empirical application using the U.S. Federal fund rates highlights the difference in statistical inference based on the alternative asymptotic distributions and suggests strong evidence of a unit root in the data.

Keywords: Vasicek Model; One-factor Model; Mean Reversion; In-fill Asymptotics; Long-span Asymptotics; Unit Root Test (search for similar items in EconPapers)
JEL-codes: C12 C22 G12 (search for similar items in EconPapers)
Pages: 40 pages
Date: 2010-01
New Economics Papers: this item is included in nep-ecm, nep-ets and nep-sea
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (8)

Published in SMU Economics and Statistics Working Paper Series

Downloads: (external link)
https://mercury.smu.edu.sg/rsrchpubupload/17838/OU07.pdf (application/pdf)
Our link check indicates that this URL is bad, the error code is: 500 Server closed connection without sending any data back

Related works:
Working Paper: Asymptotic Distributions of the Least Squares Estimator for Diffusion Processes (2012) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:siu:wpaper:20-2010

Ordering information: This working paper can be ordered from

Access Statistics for this paper

More papers in Working Papers from Singapore Management University, School of Economics Contact information at EDIRC.
Bibliographic data for series maintained by QL THor ().

 
Page updated 2025-03-22
Handle: RePEc:siu:wpaper:20-2010